Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 35, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Apr 25, 2017, 3:01 PM CDT. It took effect at Apr 25, 2017, 11:00 PM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2017, 3:01 PM CDT (20:01 UTC)
- In effect from
- Apr 25, 2017, 11:00 PM CDT
- Expired
- Apr 26, 2017, 10:01 PM CDT
- In force
- 23 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
006 WHUS73 KGRB 252001 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 301 PM CDT TUE APR 25 2017 ...SOUTHEASTERLY WINDS TO BRING HIGH WAVES... .SOUTHEASTERLY WINDS AHEAD OF A LOW PRESSURE SYSTEM WILL BRING HIGH WAVES OVERNIGHT TUESDAY AND THROUGH WEDNESDAY. WAVES ARE NOT EXPECTED TO DIMINISH UNTIL WINDS SHIFT AGAIN BEHIND THE LOW PRESSURE SYSTEM WEDNESDAY NIGHT. LMZ541>543-260415- /O.NEW.KGRB.SC.Y.0035.170426T0400Z-170427T0400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 301 PM CDT TUE APR 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM CDT WEDNESDAY. * WINDS...SOUTHEAST AT 15 TO 25 KNOTS TURNING SOUTH WEDNESDAY AFTERNOON. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
548 WHUS73 KGRB 260204 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 904 PM CDT TUE APR 25 2017 ...SOUTHEASTERLY WINDS BRING HIGH WAVES... .SOUTHEASTERLY WINDS AHEAD OF A LOW PRESSURE SYSTEM WILL BRING HIGH WAVES OVERNIGHT TUESDAY AND THROUGH WEDNESDAY. WAVES ARE NOT EXPECTED TO DIMINISH UNTIL WINDS SHIFT AGAIN BEHIND THE LOW PRESSURE SYSTEM WEDNESDAY NIGHT. LMZ541>543-261015- /O.CON.KGRB.SC.Y.0035.170426T0400Z-170427T0400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 904 PM CDT TUE APR 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT WEDNESDAY... * WINDS...SOUTHEAST AT 15 TO 25 KNOTS TURNING SOUTH WEDNESDAY AFTERNOON. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
286 WHUS73 KGRB 260908 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 408 AM CDT WED APR 26 2017 ...SOUTH WINDS WILL RESULT IN BUILDING WAVES ON THE LAKE TODAY... .WINDS WILL SHIFT TO THE SOUTH AND INCREASE THIS MORNING...AND PERSIST FROM THE SOUTH INTO THIS EVENING. THE SOUTH WINDS WILL RESULT IN BUILDING WAVES ON THE LAKE. WINDS WILL SHIFT TO THE WEST AS LOW PRESSURE PASSES OFF TO THE NORTHEAST TONIGHT. THAT WILL ALLOW WAVES TO DIMINISH. LMZ541>543-261715- /O.CON.KGRB.SC.Y.0035.000000T0000Z-170427T0400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 408 AM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS...EAST WINDS THIS MORNING WILL SHIFT SOUTH AND INCREASE TO 10 TO 20 KNOTS. * WAVES...WAVES WILL BUILD TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
101 WHUS73 KGRB 261453 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 953 AM CDT WED APR 26 2017 ...SOUTH WINDS WILL RESULT IN HIGHER WAVES ON THE LAKE TODAY... .PERSISTENT SOUTHEAST TO SOUTH WINDS TODAY WILL RESULT IN BUILDING WAVES ON THE LAKE. WINDS WILL SHIFT TO THE WEST AS LOW PRESSURE PASSES TO THE NORTHEAST TONIGHT. THAT WILL ALLOW WAVES TO SUBSIDE. LMZ541>543-262300- /O.CON.KGRB.SC.Y.0035.000000T0000Z-170427T0400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 953 AM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS...SOUTHEAST AT 10 TO 20 KNOTS...VEERING SOUTH DURING THE AFTERNOON. * WAVES...WAVES BUILDING TO 4 TO 7 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
359 WHUS73 KGRB 262027 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 327 PM CDT WED APR 26 2017 ...SOUTH WINDS WILL RESULT IN HIGHER WAVES ON THE LAKE TODAY... .PERSISTENT SOUTHEAST TO SOUTH WINDS TONIGHT WILL KEEP HIGH WAVES IN PLACE ALONG THE LAKE. WINDS WILL SHIFT TO THE WEST AS LOW PRESSURE PASSES TO THE NORTHEAST TONIGHT. THAT WILL ALLOW WAVES TO SUBSIDE. LMZ541>543-270400- /O.CON.KGRB.SC.Y.0035.000000T0000Z-170427T0400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 327 PM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS...SOUTHEAST AT 10 TO 20 KNOTS...VEERING SOUTH DURING THE AFTERNOON. * WAVES...WAVES 2 TO 5 FEET SUBSIDING TO 2 TO 4 TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
229 WHUS73 KGRB 270216 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 916 PM CDT WED APR 26 2017 ...HIGH WAVES SLOWLY DIMINISH TONIGHT... .WINDS WILL SHIFT TO THE WEST AS LOW PRESSURE PASSES TO THE NORTHEAST TONIGHT. THAT WILL ALLOW WAVES TO SUBSIDE. LMZ541>543-270400- /O.CON.KGRB.SC.Y.0035.000000T0000Z-170427T0400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 916 PM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS...SOUTH AT 10 TO 20 KNOTS. * WAVES...WAVES 2 TO 5 FEET SUBSIDING TO 2 TO 4 TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
308 WHUS73 KGRB 270301 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1001 PM CDT WED APR 26 2017 LMZ541>543-270415- /O.CAN.KGRB.SC.Y.0035.000000T0000Z-170427T0400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1001 PM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE SUBSIDED, SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ TSK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 2:51 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 25, 2:51 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 251 PM CDT Tue Apr 25 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 251 PM CDT Tue Apr 25 2017 Primary issue is a switch from a dry pattern to a wetter pattern this week. Developing upper trough over the Plains will produce a southwest flow aloft. A series of surface waves with shortwaves will track northeastward into the state while as a frontal boundary slides in from the west. At 200 pm the surface front extended roughly from DLH, along the wisconsin/minnesota border to central Iowa. Challenge with this forecast will be precipitation trends due to the dry air mass at the start. The air mass this morning as per morning sounding was dry, which explains the mid level clouds and sprinkles across northwest wisconsin early this morning with the first short wave. Radars to the west show the leading edge of the next wave over southern Minnesota and northeast Iowa moving northeastward. Will time the spiral band lifting north during the afternoon and early evening hours, otherwise focus of precipitation appears mainly post frontal as upper height falls nudge into the state west overnight. Will confine higher pops near or west of the front tonight into Wednesday. As far as thunder, no lightning strikes noted so far with the spiral band lifting northward this afternoon, so will keep thunder mention out. Lower level lapse rates were becoming more steep this afternoon, but the dry mid levels were narrowing the initial band of showers. Will keep a mention of thunder for Wednesday afternoon over eastern Wisconsin near the frontal boundary and very marginal instability. Quite a range in max temps for Wednesday ranging form the lower 70s over the east, to mid 50s across the northwest where cooler air is filtering into the area along with the more widespread rains. .LONG TERM...Wednesday Night Through Tuesday Issued at 251 PM CDT Tue Apr 25 2017 The low pressure systems should be slowly exiting late Wednesday night and Thursday, with rain diminishing from west to east. Freezing rain is possible across northcentral Wisconsin late Wednesday night and early Thursday as cold air arrives in low levels while temperatures remain above freezing aloft. Generally cool and dry weather is expected Thursday afternoon through Saturday with temperatures 5 to 10 degrees below usual. A classic spring storm is forecast by the models Sunday and Monday that would produce possible heavy snow to it's northwest and severe weather to it's southeast. Minneapolis and Duluth look to be on the cold side. && .AVIATION...for 18Z TAF Issuance Issued at 954 AM CDT Tue Apr 25 2017 A series of surface low pressure systems will track northward along a frontal boundary sagging into the state form the west. Since the air mass is initially dry, the first wave produced sprinkles along with vfr clouds earlier today. A second and stronger low pressure system will track north into the state late today into tonight. Ceilings are expected to lower to MVFR levels overnight into Wednesday morning behind the front, but may keep at vfr levels a bit longer over east central wisconsin east of the front. In addition, low level shear conditions developing tonight as winds at 1500 feet AGL increase to 40 knots. TDH. && .HYDROLOGY... Issued at 251 PM CDT Tue Apr 25 2017 A series of low pressure systems progged to track over the region for the next several days will serve to keep rivers at current or slight increases for the remainder of April. Next system to impact the region will slowly track over the area tonight into Wednesday before lifting north of the wednesday evening. Up to an inch total of a widespread rain possible over north Central and parts of central Wisconsin through Wednesday evening, lesser amounts eastward. Another system appears to be mainly south of the area on Friday, but return flow setting up late in the weekend and into early next week may again produce a widespread inch of rain, with the potential of 1.50 to 2.00 inches total. Fortunately we are getting a few days spacing between these systems. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....TDH LONG TERM......RDM AVIATION.......TDH HYDROLOGY......TDH
Hazardous weather outlook, Apr 25, 2:40 PM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 240 PM CDT Tue Apr 25 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 240 PM CDT Tue Apr 25 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is chance for thunderstorms Wednesday and Wednesday evening over mainly eastern Wisconsin. The storms are not expected to be severe, but a few of the storms could produce gusty winds and heavy rain. Hazardous travel is possible late Wednesday night and early Thursday over parts of north-central Wisconsin as rain mixes with freezing rain. At this time, any ice accumulation that does occur would be under one-tenth of an inch. The rains Wednesday through early Thursday, and additional rains early next week may cause some rivers and streams to rise to near or above flood stage. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-261945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 240 PM CDT Tue Apr 25 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Areas of dense fog are possible Wednesday through early Thursday as mild, moist air flows over the cold waters of the lake and bay. Thunderstorms are also possible Wednesday and Wednesday night. Increasing winds and waves may be a hazard to small craft Thursday afternoon into Thursday evening. A strong storm system could approach the Great lakes Sunday or Monday. It could produce gale force winds if it materializes as currently forecast by computer models. TDH/RDM
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.